Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: GABITRIL (tiagabine) new anti-anxiety drug????? MB

Posted by Mitch on December 19, 2001, at 23:22:55

In reply to Re: GABITRIL (tiagabine) new anti-anxiety drug?????, posted by MB on December 19, 2001, at 13:47:27

> I just started Gabitril five days ago (tonight will be my sixth dose). It was prescribed to me by a doctor at the Amen Clinic where I just had some SPECT scans done. My immediate impression of the doctor was that he really new his stuff. He was looking at the scans and asking "does *this* happen to you, does *that* happen to you?" and he kept hitting the proverbial nail on the head, which was really hope-giving. One of the things he saw was a "hot-spot" in my left-temporal area which he thought explained my anxiety, violent moods and rage attacks...and he also thought it was why SSRIs, while they help me in some areas, make my anxiety and rage worse. Anyway, he put me on Gabitril which is supposed to help with such hot-spots, and, via such cooling, allow me to tolorate an SSRI which I need for OCD. And then a few months down the road I'm supposed to start Adderall for attention problems (when I was concentrating, the scans showed that activity actually decreases instead of increasing in the front of my brain). So that's the general long-range plan (to be adjusted as needed as I proceed).
>
> So, that's that, and here I am starting on the Gabitril, so I wanted to jump in on this thread. I was given a general guideline to increasing my doseage over time. When I first started taking it, I didn't really feel anything, and I thought it was going to be really easy going: I made the first two dose increases as quickly as was allowed by the given parameters (went from 4mg to 8mg on the second day, and went from 8mg to 12mg on the fourth day). I thought I was in the clear, but the second night that I took the 12mg, I got really sick: headache, nausea, shakiness and the general feeling of weirdness one gets after a massive dose of dextromethorphan (that's the only way I can describe it). I've dropped back down to 8mg at bedtime (last night), but I'm still really sick this morning. Will this crap stop? Now I remember why I went almost two years without medication. I had forgotten how BAD BAD BAD psychiatric medication makes me feel physically. I went to the gym and worked out and the ensuing headache damn near killed me. I couldn't bend over and tie my shoes without feeling like I had just busted an aneurysm. Now this worries me because this isn't the first time that weight lifting has caused this kind of nausea and vascular headache. Am I putting too muchg strain on my cerebral vascular system? Am I going to have a stroke? Is the Gabitril making this worse? Is it even the Gabitril, or just some physiological problem with my brain? These are the questions that circulate in my mind, almost paralysingly, and you can see why I need something for OCD. I feel totally crazy, no less anxious, and f*ck f*ck f*ck, I wish I wasn't in AA because I need a damned DRINK to calm down right now. Thanks for listening to my obsessive/panicked rant. I am really not OK, I guess that is why I am a psychiatric patient < g >
>
> MB
>
> Oh yeah, anyway, so is this Gabitril supposed to eventually help with my anxiety. Sometimes I think it is making it worse (or is it just worse because I feel sick?). See, questions questions questions, they're killing me.

Wow!,

I had a relatively decent antidepressant response to Gabitril up to a certain level-about 12mg/day. It sure enough does flatten out your mood. Hmmm..this seems to be a certain spot that others have posted about as well (where the benefits start to switch over to unpleasant side-effects). BTW, "cooling" such hot-spots can be successful with Lithium, Depakote, Topamax, Tegretol, Trileptal, Lamictal, etc.-not just Gabitril.
Personally---I would back off to 8mg/day and explain that reaction to this doctor and ask him if something else would work better given your adverse reactions to the med. I couldn't stand the stuff above 12mg/day.

So, (IMHO), I believe your doc's assessment of the *fundamentals*-you need a mood stabilizer(s)+SSRI+psychostimulant. I also have done well with that combo (that's the combo I am on NOW-Neurontin+Klonopin+Celexa+Wellbutrin, I am counting the WB as a pstim). You are just getting a bad reaction to the Gabitril. Ask him to switch you to a different MS. Geez- Depakote, Neurontin, Lamictal. I just haven't heard any success stories with Gabitril. I had the worst derealization experience with Gabitril at 24mg/day.

Mitch


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mitch thread:86944
URL: http://www.dr-bob.org/babble/20011213/msgs/87487.html